Complex analysis
On Bernstein and Erdős–Lax's inequalities for quaternionic polynomials
Comptes Rendus. Mathématique, Volume 353 (2015) no. 1, pp. 5-9.

In this paper the well-known Bernstein's inequality for complex polynomials is extended to the quaternionic setting. We also show that the Erdős–Lax's inequality does not hold in general, but it works for a particular class of polynomials.

Dans cet article, l'inégalité de Bernstein, bien connue pour les polynômes de C, est prouvée pour les polynômes quaternioniques. Nous démontrons que l'inégalité de Erdős–Lax n'est pas valide, en général, mais qu'elle est valide pour un ensemble particulier de polynômes.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2014.10.011
Gal, Sorin G. 1; Sabadini, Irene 2

1 University of Oradea, Department of Mathematics and Computer Science, Str. Universitatii Nr. 1, 410087 Oradea, Romania
2 Dipartimento di Matematica, Politecnico di Milano, Via Bonardi 9, 20133 Milano, Italy
@article{CRMATH_2015__353_1_5_0,
     author = {Gal, Sorin G. and Sabadini, Irene},
     title = {On {Bernstein} and {Erd\H{o}s{\textendash}Lax's} inequalities for quaternionic polynomials},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {5--9},
     publisher = {Elsevier},
     volume = {353},
     number = {1},
     year = {2015},
     doi = {10.1016/j.crma.2014.10.011},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2014.10.011/}
}
TY  - JOUR
AU  - Gal, Sorin G.
AU  - Sabadini, Irene
TI  - On Bernstein and Erdős–Lax's inequalities for quaternionic polynomials
JO  - Comptes Rendus. Mathématique
PY  - 2015
SP  - 5
EP  - 9
VL  - 353
IS  - 1
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2014.10.011/
DO  - 10.1016/j.crma.2014.10.011
LA  - en
ID  - CRMATH_2015__353_1_5_0
ER  - 
%0 Journal Article
%A Gal, Sorin G.
%A Sabadini, Irene
%T On Bernstein and Erdős–Lax's inequalities for quaternionic polynomials
%J Comptes Rendus. Mathématique
%D 2015
%P 5-9
%V 353
%N 1
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2014.10.011/
%R 10.1016/j.crma.2014.10.011
%G en
%F CRMATH_2015__353_1_5_0
Gal, Sorin G.; Sabadini, Irene. On Bernstein and Erdős–Lax's inequalities for quaternionic polynomials. Comptes Rendus. Mathématique, Volume 353 (2015) no. 1, pp. 5-9. doi : 10.1016/j.crma.2014.10.011. http://www.numdam.org/articles/10.1016/j.crma.2014.10.011/

[1] S. N. Bernstein, Leçons sur les propriétés extrémales et la meilleure approximation des fonctions analytiques d'une variable reélle, Collection Borel, Paris, 1926.

[2] Colombo, F.; Sabadini, I.; Struppa, D.C. Noncommutative functional calculus, Theory and Applications of Slice Hyperholomorphic Functions, Progress in Mathematics, vol. 289, Birkhäuser/Springer, Basel AG, Basel, Switzerland, 2011

[3] De Bruijn, N.G. Inequalities concerning polynomials in the complex domain, Indag. Math., Volume 9 (1947), pp. 591-598

[4] Gentili, G.; Struppa, D.C. A new theory of regular functions of a quaternionic variable, Adv. Math., Volume 216 (2007), pp. 279-301

[5] Gordon, B.; Motzkin, T.S. On the zeros of polynomials over division rings, Trans. Amer. Math. Soc., Volume 116 (1965), pp. 218-226

[6] Lam, T.Y. A First Course in Noncommutative Rings, Springer-Verlag, New York, 1991

[7] Lax, P.D. Proof of a conjecture of P. Erdős on the derivative of a polynomial, Bull. Amer. Math. Soc., Volume 50 (1944), pp. 509-513

[8] Niven, I. Equations in quaternions, Amer. Math. Mon., Volume 48 (1941), pp. 654-661

[9] Riesz, M. Eine trigonometrische interpolationsformel und einige ungleichungen für polynome, Jahresber. Dtsch. Math.-Ver., Volume 23 (1914), pp. 354-368

[10] Vlacci, F. The Gauss–Lucas theorem for regular quaternionic polynomials (Sabadini, I.; Sommen, F., eds.), Hypercomplex Analysis and Applications, Trends in Mathematics, Springer, 2011, pp. 275-282

Cited by Sources: